The Annals of Applied Probability

A note on the expansion of the smallest eigenvalue distribution of the LUE at the hard edge

Folkmar Bornemann

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In a recent paper, Edelman, Guionnet and Péché conjectured a particular $n^{-1}$ correction term of the smallest eigenvalue distribution of the Laguerre unitary ensemble (LUE) of order $n$ in the hard-edge scaling limit: specifically, the derivative of the limit distribution, that is, the density, shows up in that correction term. We give a short proof by modifying the hard-edge scaling to achieve an optimal $O(n^{-2})$ rate of convergence of the smallest eigenvalue distribution. The appearance of the derivative follows then by a Taylor expansion of the less optimal, standard hard-edge scaling. We relate the $n^{-1}$ correction term further to the logarithmic derivative of the Bessel kernel Fredholm determinant in the work of Tracy and Widom.

Article information

Source
Ann. Appl. Probab., Volume 26, Number 3 (2016), 1942-1946.

Dates
Received: April 2015
Revised: April 2015
First available in Project Euclid: 14 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1465905023

Digital Object Identifier
doi:10.1214/15-AAP1121

Mathematical Reviews number (MathSciNet)
MR3513610

Zentralblatt MATH identifier
1345.60011

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 15B52: Random matrices

Keywords
Rate of convergence random matrix smallest eigenvalue LUE

Citation

Bornemann, Folkmar. A note on the expansion of the smallest eigenvalue distribution of the LUE at the hard edge. Ann. Appl. Probab. 26 (2016), no. 3, 1942--1946. doi:10.1214/15-AAP1121. https://projecteuclid.org/euclid.aoap/1465905023


Export citation

References

  • [1] Abramowitz, M. and Stegun, I. A. (1964). Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. National Bureau of Standards, Washington, DC.
  • [2] Anderson, G. W., Guionnet, A. and Zeitouni, O. (2010). An Introduction to Random Matrices. Cambridge Univ. Press, Cambridge.
  • [3] Choup, L. N. (2006). Edgeworth expansion of the largest eigenvalue distribution function of GUE and LUE. Int. Math. Res. Not. Art. ID 61049, 32.
  • [4] Edelman, A., Guionnet, A. and Péché, S. (2014). Beyond universality in random matrix theory. Preprint. Available at arXiv:1405.7590.
  • [5] Forrester, P. J. (1993). The spectrum edge of random matrix ensembles. Nuclear Phys. B 402 709–728.
  • [6] Forrester, P. J. (2010). Log-Gases and Random Matrices. Princeton Univ. Press, Princeton, NJ.
  • [7] Johnstone, I. M. and Ma, Z. (2012). Fast approach to the Tracy–Widom law at the edge of GOE and GUE. Ann. Appl. Probab. 22 1962–1988.
  • [8] Moecklin, E. (1934). Asymptotische Entwicklungen der Laguerreschen Polynome. Comment. Math. Helv. 7 24–46.
  • [9] Schehr, G. (2014). On the smallest eigenvalue at the hard edge of the Laguerre ensemble of complex random matrices: $1/N$ corrections, talk at FOCM’14, December 16, 2014, Montevideo, joint work with Anthony Perret, available at the http://lptms.u-psud.fr/gregory-schehr/files/2014/12/Talk_FOCM.pdf.
  • [10] Szegő, G. (1975). Orthogonal Polynomials, 4th ed. Amer. Math. Soc., Providence, RI.
  • [11] Tracy, C. A. and Widom, H. (1994). Level spacing distributions and the Bessel kernel. Comm. Math. Phys. 161 289–309.
  • [12] Tricomi, F. (1947). Sulle funzioni ipergeometriche confluenti. Ann. Mat. Pura Appl. (4) 26 141–175.